Patient Comments: Allergies - Symptoms

What symptoms did you experience with your allergies?

Comment from: cats&dogs, 35-44 Female (Caregiver) Published: July 18

I took two Valium pills prescribed by my doctor 45 minutes before to lessen anxiety, but they did not do a thing. The testing doctor says ok, the lidocaine will take effect so you will only have to get through the first needle then it will be numb. Wrong, the lidocaine did not work either. I am apparently immune to most pain easing drugs and I really needed them because I am very anxious about medical procedures. The slight pressure as the spinal tap is done is very misleading if you are feeling all the nerve endings screaming. It was a deep ache that made me almost nauseous and every time they moved or relocated the needle it was agony. I told the doctor at one point it felt like he hit my left kidney and he seemed to think it was humorous and just said 'gee, I hope not!' It didn't seem to matter that I was extremely upset with the whole thing. I guess I'm just very unlucky in that neither Valium (my sister says it does not work on her either) or the lidocaine is effective on me. I have had IV Valium for dental procedures before that did work beautifully, so never dreamed the pill form wouldn't do just as well. It was the longest 1/2 hour of my life.

Was this comment helpful?Yes
Comment from: drifty, 35-44 Female (Patient) Published: July 12

I have had interstitial cystitis (IC) for about 8 to 10 years. No real urinary problems until the doctor inserted a small dose of Botox into my bladder back in February 2015 to help with the IC. I've had no improvement with the IC like some folks that had the Botox injection. So now it's a year and a half since the Botox and I didn't have any incontinence problems until the Botox. My urologist doesn't understand why the Botox caused this problem. He said the Botox dose he gave me was just a small amount and would usually wear off in about 4 months. The Incontinence has been a real negative life change.

Was this comment helpful?Yes
Comment from: Mark Ranger, 45-54 Female (Patient) Published: March 22

Severe muscle-crush of legs induced low potassium until treatment after 3 years. I lost everything; businesses, home, family, friends. Later struggling in a hot country, Australia, to recoup some of my losses I lost potassium through high perspiration. I drank some 12 liters daily. I suffered severe symptoms; confusion, fatigue, arrhythmia, atrial fibrillation, clots, nerve damage, muscle pain, trembling, collapsed libido, and delayed tissue repair. This has prevented me from achieving much but failure in the face of determined struggle over 27 years. Yes I have self-medicated for 7 weeks and am recovering.

Was this comment helpful?Yes
Comment from: Parge, 35-44 Female (Patient) Published: March 03

So pleased to know there are other people around with the same problem. Having put in my symptoms, it came up with costochondritis, and I had never heard of it before. I was convinced it was to do with my stomach, having had problems before with gastritis. I had been moving furniture and painting walls, etc. And now I realize that I had put a strain on my ribs. I couldn't stand wearing a bra and also I wasn't feeling hungry when my stomach was inflamed. I was told just to take paracetamol as I cannot take ibuprofen. I also had pains around my midriff and back. So now I will lay off the decorating! Was glad I went to the doctors who confirmed the diagnosis!

Was this comment helpful?Yes
Comment from: capodad, 55-64 Male (Patient) Published: October 29

It started about 5 years ago and only maybe once a year. My allergy symptoms are on one side only one eye will start rapid tears and I have continual tearing and nasal drip, and nonstop sneezing. It's very strange how it only affects one side of my face. Symptoms last about 2 days usually, and then disappear for maybe a year. It seems very intense at the time and I have no other health issues. The first time was when I went up to the mountains. I live at the beach. It started again yesterday afternoon while I was working in a nearby town and continued this morning only upon awakening and rising. At first I thought I developed hay fever, but I'm beginning to think it's related to change in barometric pressure. It's very sporadic in nature; its late October now.

Was this comment helpful?Yes

Patient Comments

Viewers share their comments

Allergies - Describe Your Experience Question: Please describe your experience with allergies.
Allergies - Causes Question: What causes your allergy symptoms? What are you allergic to?
Allergies - Asthma Question: Do you have asthma along with your allergies?
Allergies - Food Question: Have you ever experienced anaphylaxis due to a food allergy?

Patient Comments are not a substitute for professional medical advice, diagnosis, or treatment. Never delay or disregard seeking professional medical advice from your physician or other qualified health provider because of something you have read on MedicineNet. The opinions expressed in the comments section are of the author and the author alone. MedicineNet does not endorse any specific product, service or treatment.

Alert If you think you have a medical emergency, call your doctor or 911 immediately.


Report Problems to the Food and Drug Administration

You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

Health Solutions From Our Sponsors